How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. James Your Own Question
Dr. James
Dr. James, Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 2286
Experience:  Eye Physician and Surgeon
20222826
Type Your Eye Question Here...
Dr. James is online now
A new question is answered every 9 seconds

I had cataract surgery today and my eye is watering profusely.

Resolved Question:

I had cataract surgery today and my eye is watering profusely. I have Xibrom drops but that does not seem to help.The eye feels scratchy as I thought it would but the excessive watering is concerning me. Is this a normal side effect of the surgery?
Submitted: 7 years ago.
Category: Eye
Expert:  Dr. James replied 7 years ago.
Hello,

I am an ophthalmologist and can answer your question. The excessive watering can be due to surface irritation with resultant overflow tearing. This is common after the anesthetic has worn off (1-2 hours after the surgery). You should contact your ophthalmologist if you have significant pain or significant decrease in vision. You should also notify your surgeon to let him know in case he would like to see your earlier.

Remember to press the green ACCEPT button. It was a pleasure helping you with your question and feel free to ask any additional follow up questions.
Dr. James and other Eye Specialists are ready to help you